What’s next #lupus

I went to the rheumatologist Tuesday. I’m stopping the methotrexate injections since it’s not helping anything. I told the doctor that I didn’t feel better, that I felt like it just put my fevers on a different schedule. I’m still getting the sunburn-like rashes. I am still getting the swelling and itchy rashes over my joints when they hurt. My migraines are still bad. I have a whole array of other things that I haven’t even addressed yet because the list is so goddamn long.

He wants me to go see dermatologist for the rashes to get some tests run. He said it will help to paint a better picture of the autoimmune activity that is going on. He also wants me to see an infectious disease specialist to rule out any kind of infection that could be causing symptoms.

He took some blood and urine to make sure the methotrexate didn’t cause me any problems.

I know he is making the right move. Methotrexate is basically poison, and I don’t want to be on a medicine like that if it’s not helping anything. I know he wants to dig a little deeper before he puts me on something else. He isn’t just going to blindly put me on some random medicine to see if it helps.

I was on methotrexate pills in the Fall of 2012. It didn’t help me then, either.

I found myself worrying about Tuesday’s visit at 4am yesterday. I guess I’m just tired of the “now what” feeling. I’ve had some heavy-duty lupus treatments, (methotrexate, Benlysta, Rituxan) and none of them worked. I’ve already been told that I have rheumatoid arthritis activity. I feel like I’m bracing myself for another diagnosis, and I’m hoping it’s something that has a treatment.

Whatever is going on is effecting everything. My hair is thin. My skin is irritated, and breaks out in burning rashes. My periods are short and heavy. It’s painful to use tampons. Some days it burns when I pee. I drink water constantly so that it doesn’t burn when I pee, and I pee 4-5 times in the night. My eyes are so dry and irritated I can’t wear contacts or makeup anymore. My heartburn gets so bad it makes my gums hurt. It gives me a bad taste in my mouth. When I lie down at night everything in my stomach wanders back up my esophagus. Sometimes the esophageal irritation is so bad I can’t wear a bra. My heart pounds for no reason. My blood pressure goes up for no reason. I get vertigo when I look down. My lymph nodes in my armpits swell and make my boobs sore. My nose is constantly congested. I can’t be in the sun without it making me feel sick. I’m tired, my muscles feel too weak, and my joints lock up when I try to do anything. My headaches are still the boss and my brain fog still embarrasses me in public. When I laugh I get asthma. When I cry I get migraines. I get headaches from chewing, bending over, sitting still, and eating bananas. My diet is so bland I started having dreams about food I haven’t been able to eat. Some of my pills give me heart burn, some of them make me constipated, and some of them make me nauseated. Some of them keep me awake, and some of them make me sleepy. I can’t stop taking any of them. I wake up in the middle of the night because I suddenly get itchy everywhere for no reason and it keeps me awake. I wake up in pain. I wake up with migraines. I wake up because I can’t breath through my nose. My toes are cold and numb most of the time. My hands are cold and numb sometimes, and hot and achy sometimes. I get low blood sugar. I spike a fever when I eat dinner, and I sweat when I’m cold. My knees hurt when I ride in the car too long, and my elbows hurt when I try to tie up my hair. I’m lonely but I’m afraid to be social.

Everything is an uphill battle.

Even though I am stopping the methotrexate, I still had this week’s injection because I did it before my doctor decided to discontinue it. So I’m still enjoying that nauseated, tired, headachey methotrexate hangover.

Advertisements

8 Comments

  1. You sound so much like me! You definitely are not alone sweetie! I am here if you need anything or have any questions. I have been around the bend quite a few times already! Has your doctor looked into POTS dysautonomia for you yet? It sounds like that is part of what is going on with you. I have that too and it is horrible to deal with! I can answer any question you have on that subject if you want. I too am failing every med for my lupus. I am just not starting Benlysta as everything else has failed!! I am scared about what this med will do to me, but I figure if I can make it through chemo, I can make it through anything!! I completely understand the anti-social feelings too! If you ever need anything I am here for you!!
    Jenna

    • thank you! My neurologist did an eval for POTS and I don’t have a problem with my blood pressure when I stand up. I also already take florinef for adrenal insufficiency which is what they use to treat POTS. I just have a problem with chronic high BP for some reason, I’m looking into kidney issues now.
      I had a pretty good experience with benlysta. It doesn’t typically make people sick like chemo. It made me tired the same day and sometimes the day after, and the occasional headache if I didn’t drink enough water with my infusion, but overall it was a good experience. Just wish it had worked for me :/ Thank you for writing to me 🙂 it’s good to know I’m not alone!

      • Glad to hear you don’t have POTS! It can be miserable for sure! Benlysta didn’t work for me either. Had a severe reaction to it so they pulled me off of it. Now the key is to see if I can get into a trial of some kind as I ha email tried everything else! Not many options left at all. If you ever need anything, don’t hesitate to ask!!

  2. I have Still’s disease so I get a lot of the same symptoms. The methotrexate didn’t work well for me, so the doc added Actemera injections and that has me in remission. Because I have an autoimmune disease, I still get the dry eyes, stomach issues, vertigo, fatigue etc. I feel much better but still never know what I will wake up with. I am starting an autoimmune support group for people in the New Orleans area that have to live with all the same symptoms. You are welcome to check out my blog at amywombles.wordpress.com Good luck!

    • Thank you for writing to me! My doctor talked about stills a few months ago, and trying kineret. I’m not sure if he still wants to go that route but I’ll find out some more info on tuesday (march 17) I’m glad to hear you were able to achieve remission. Your support group sounds awesome, I’m hoping when they find the right med for me I can be more active in one as well. I will definitely follow along with your blog. Thank you, sending good vibes! 🙂

  3. Omg methotrexate. Total demon drug. Been there sweetie. My metho adventure (i have lupus,) ended with me projectile vomiting at 2 am in a college dorm in a foreign country. It was super cute. Stay strong, it’ll get better.
    That story will actually soon be featured in one of my posts on my blog “sick is a four letter word: CHRONICles of an autoimmune badass.” feel free to check it out. Thoughts are with you.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s